MAUDE Adverse Event Report: B. BRAUN MEDICAL INC OUTLOOK®; PUMP INFUSION

B. BRAUN MEDICAL INC OUTLOOK®; PUMP INFUSION
Model Number 621-400ESR
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by customer: on (b)(6) 2017 at approximately 4:30 am - patient and husband were in their room when room started to fill with smoke.They called for rn and the rn noticed that it was originating from the pump.Normal saline was running.Patient and husband were moved to another room.All vitals were stable, no visible harm, patient was anxious.Tubing was moved to a different pump.Pumps were taken to biomed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).An investigation took place based on the picture provide.Per the event description, the reporter stated that two pumps were being used at the time of the reported event.The reporter stated that "one pump was plugged into a second pump.The grounding pin from the plug was broken off into the other pump".Although the pump was not returned, from the picture it was noted that there were several pumps connected and thermal damage was evident at the plug connection.From the picture of the plug, it could be seen that the prongs of the connection were not bent however, the ground pin on the electrical connection was missing.It should be noted that the ifu for the pump states "note: do not use a pump with visible damage or with bent, damaged, or missing components".Multiple attempts to obtain the pump and/or logs were not successful.Without the actual device further evaluation was not possible and no specific conclusion can be drawn.If the device and/or additional pertinent information is received this complaint will be reopened and the results added to the file.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
OUTLOOK®
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key6439543
Report Number1641965-2017-00007
Device Sequence Number10913452
Product Code FRN
UDI-Device Identifier04046964186554
UDI-Public(01)04046964186554
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-400ESR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer03/15/2017
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1